Jump to content
LizG

Anemia?

Recommended Posts

My mom is currently receiving Chemotherapy every 21 days (Pematrexed/Avastin/Carboplatin). She is 16 days out from her last treatment and has noticed red dots on her legs. From what I've researched it looks like she's exhibiting symptoms of anemia. She has also been very tired which has been normal at this point after treatment, but now I'm concerned that it is connected. How normal is anemia while a patient is in chemo and is it ok to wait for her bloodwork planned on Monday (4 days from now) to talk to the doctor or should we be on high alert?

Share this post


Link to post
Share on other sites

Chemo tends to wipe out red and white blood cells for most part.... how much depends on treatment.. let Docot know about symptoms... Red blood cells are resposible for energy.. so lack there of wil make you tired.. You have to be very careful about White blood cells becasue those are hte immune system... if they crash then an infection like a cold can possibly kill you!!!! the most common option is a blood transfusion.... this will require about a 4 hour stay while getting done....

Share this post


Link to post
Share on other sites

Thanks Randy. After talking to a chemo nurse it sounds like a transfusion will be likely. Keeping an eye on her over the weekend for symptoms of illness and washing hands even more than usual. My mom hasn't needed a blood transfusion before, are there any potential complications to be aware of? 

Share this post


Link to post
Share on other sites

just got back to see this post sorry.... Nope not really jsut takes a while to do is worst part. Hope all is well with Mom and yourself....

Share this post


Link to post
Share on other sites
Guest LizG

Just had a blood transfusion, and now they want me to come in once a week for a shot of procrit to help with my red cell blood count. I have more questions than answers.

Share this post


Link to post
Share on other sites

I just had a blood transfusion last week and 2 hydrations prior to that.  The chemotherapy really depletes red blood cells.  Ask the doctor to send you for blood work to check your numbers.  Feel better.  

Share this post


Link to post
Share on other sites

×
×
  • Create New...